MAUDE Adverse Event Report: STRYKER-ENDOSCOPY PHOENIX USA; CATHETER, RECORDING, ELECTRODE, REPROCESSED

STRYKER-ENDOSCOPY PHOENIX USA; CATHETER, RECORDING, ELECTRODE, REPROCESSED
Model Number 81405RR
Medical Device Problem Codes Use of Device Problem (1670); Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/12/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that upon deflection of catheter, the tip became in s hook instead of the normal deflection.There was no patient injury or medical intervention and extended procedure time reported was four minutes.These are commonly used devices that are readily available.
 
Additional Manufacturer Narrative
The device was returned to stryker sustainability solutions for evaluation.Upon visual inspection of the received complaint device, no relevant visible damage was detected.The catheter handle, shaft, deflection, and locking mechanisms appeared to be intact.The device was evaluated for deflection.The catheter formed an 's' curve when actuating the catheter deflection knob mechanism.The device did not meet the curve specification.The device did not meet the planarity specification.A review of the dhr supports that the device met all inspection and test criteria prior to release from stryker.Therefore, the most likely root cause is a catheter curve failure as a result of mishandling subsequent to distribution, including shipping and storage conditions or improper manipulation of the device.The instructions for use (ifu) state: do not attempt to use the reprocessed ep catheter prior to completely reading and understanding the directions for use.Do not alter this device.Inspect the packaging and catheter for damage or defects prior to use.Avoid excessive torque, stretching, kinking and/or bending of catheter, as this may interfere with distal tip shaping or cause damage to internal electrode wires.Avoid manual pre-bending of distal curve, as this may damage steering mechanism of steerable catheters.Handle catheter with care to avoid improper electrical functioning.Avoid excessive contact of handpiece with fluids, as this could adversely affect the electrical performance of the catheter.The reported event will continue to be monitored through post-market surveillance.

Brand Name
NA
Common Device Name
CATHETER, RECORDING, ELECTRODE, REPROCESSED
Manufacturer (Section D)
STRYKER-ENDOSCOPY PHOENIX USA
10232 s. 51st st.
phoenix AZ 85044
Manufacturer (Section G)
STRYKER-ENDOSCOPY PHOENIX USA
10232 s. 51st st.
phoenix AZ 85044
Manufacturer Contact
andy dobos
1810 w. drake drive
tempe, AZ 85283
8888883433
MDR Report Key19669541
Report Number0002090040-2024-00007
Device Sequence Number3176059
Product Code NLH
UDI-Device Identifier00885825009922
UDI-Public00885825009922
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K112232
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/28/2025
Device Model Number81405RR
Device Catalogue Number81405RR
Device Lot Number5064831SH
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/15/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/13/2024
Initial Report FDA Received Date07/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/28/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown